DOI 10.1016/j.jevs.2019.02.004
Presumed Sulfonamide-Associated Uveitis With Stevens-Johnson Syndrome in a Quarter Horse Mare.
Аннотация
We describe the case of a four-year-old Quarter Horse mare that presented with fever, respiratory infection with productive cough, disorientation, and bilateral anterior uveitis with discharge that had been previously treated with trimethoprim-sulfadiazine (TMPS). Acinetobacter johnsonii was cultured from an endoscopic tracheal wash. Treatment was initiated with cefquinome, systemic flunixin-meglumine, local ocular atropine, and corticosteroids. On subsequent days, the mare exhibited bilateral edematous, painful swelling of the face, primarily affecting the eyelids and lips. There were neither swellings nor pulsations of the metatarsal arteries. On day five of treatment, the facial swelling disappeared, the uveitis improved markedly, and the mare's periorbital skin, muzzle, and vulva began to slough, revealing underlying, nonpigmented skin. Although systemic use of sulfonamides has been associated with bilateral anterior uveitis and Stevens-Johnson syndrome (SJS or erythema multiforme major) in humans, these conditions are rare in horses. Stevens-Johnson syndrome has been associated most commonly with sulfonamide use but also with a range of other medications, including anti-infectives, anti-inflammatories, anticonvulsants, analgesics, and infections. A possible pathway for sulfonamide-induced SJS is discussed. To our knowledge, this is the first reported case of sulfonamide-associated uveitis and SJS in the horse.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.